stools. Sunday , May 14th , 2017 - 15:25:14 PM
It is perfectly safe to use stool softeners for the young ones, provided, you use them under the supervision of a pediatrician. This is important to avoid the possible side effects. Many people start using stool softener, but as soon as the child begins to have normal bowel movements, immediately cease to use it. This often leads to recurrence of the problem. Unlike adults, children are least likely to become addict to laxatives, hence, it is alright to continue the stool softener for 6 to 8 months. Once the child resumes his normal bowel movements, go on reducing the dosage, instead of stopping it abruptly.
Stool softeners are used to loosen the stool in case of constipation. They are also known as emollient laxatives. Additional water and fats are incorporated in the stool, which makes it easier for it to be eliminated from the system. Stool softeners work in the small and large intestine and may take anywhere between 12 to 72 hours to show effect. There are two main types of stool softeners, namely natural stool softeners and the medicinal stool softeners. In the medicinal stool softeners, the main ingredient is docusate. It is important to note that these stool softeners do not induce or increase bowel movements. They are often used to prevent constipation as opposed to treat it. Therefore, they are often recommended to people, who are not supposed to strain while defecating. This brings us to the question, is it safe to use stool softeners. Well, stool softeners are safe, when they are taken in limited quantities and for a short duration only.
Crohn's Disease, Ulcerative Colitis, Pseudomembranous Colitis, and Irritable Bowel Syndrome are intestinal disorders. Also called ileitis or enteritis, crohn's disease causes inflammation of the ileum due to which there is pain and discomfort in the lower sections of the digestive tract. Crohn's disease can lead to the intestines becoming sensitive and sore due to diarrhea. Ulcerative colitis is caused due to the inflammation of the intestinal lining. The intestinal lining is punctuated with ulcers, either scattered throughout or in the form of clusters. The large intestine -- when affected by the disorder -- may pose symptoms of diarrhea with stools being loose and slim in consistency also making the stool color green. Pseudomembranous colitis is the inflammation of the colon when an individual is administered with antibiotics. It may also be caused due to the overgrowth of the bacterium called C. difficile. These intestinal disorders may cause the stool to turn green in color with the consistency being very loose.
Any content, trademark/s, or other material that might be found on this site that is not this site property remains the copyright of its respective owner/s. In no way does Pelican State claim ownership or responsibility for such items, and you should seek legal consent for any use of such materials from its owner.